Alert archive / Texas / Tornado Warnings in 2014

Tornado Warning 5, NWS Corpus Christi, TX

May 26, 2014Bee County, Refugio County, San Patricio County, Texas

NWS Corpus Christi, TX issued this tornado warning at May 26, 2014, 4:45 PM CDT for Bee County, Refugio County, San Patricio County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2014, 4:45 PM CDT (21:45 UTC)
Expired
May 26, 2014, 5:15 PM CDT
In force
30 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Bee County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 37 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 3:50 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2014-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1630 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2014-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1630 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WFUS54 KCRP 262145
TORCRP
TXC025-391-409-262215-
/O.NEW.KCRP.TO.W.0005.140526T2145Z-140526T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
445 PM CDT MON MAY 26 2014

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME SOUTHEASTERN BEE COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHWESTERN REFUGIO COUNTY IN SOUTH CENTRAL TEXAS...
  CENTRAL SAN PATRICIO COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF SINTON...

* UNTIL 515 PM CDT

* AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ST. PAUL...
  OR 6 MILES NORTHWEST OF SINTON...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SINTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2821 9739 2797 9744 2799 9767 2818 9761
TIME...MOT...LOC 2146Z 276DEG 16KT 2811 9754

$$

CB
1 follow-up statement
557 
WWUS54 KCRP 262157
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
457 PM CDT MON MAY 26 2014

TXC025-262206-
/O.CAN.KCRP.TO.W.0005.000000T0000Z-140526T2215Z/
BEE-
457 PM CDT MON MAY 26 2014

...THE TORNADO WARNING FOR EXTREME SOUTHEASTERN BEE COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2798 9760 2813 9757 2818 9753 2819 9752
      2821 9740 2820 9739 2797 9744
TIME...MOT...LOC 2156Z 277DEG 11KT 2807 9753

$$

TXC391-409-262215-
/O.CON.KCRP.TO.W.0005.000000T0000Z-140526T2215Z/
REFUGIO-SAN PATRICIO-
457 PM CDT MON MAY 26 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
SOUTHWESTERN REFUGIO AND CENTRAL SAN PATRICIO COUNTIES...

AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ST. PAUL...OR NEAR
SINTON...MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SINTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
SOUTH CENTRAL TEXAS.

&&

LAT...LON 2798 9760 2813 9757 2818 9753 2819 9752
      2821 9740 2820 9739 2797 9744
TIME...MOT...LOC 2156Z 277DEG 11KT 2807 9753

$$

CB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 26, 3:49 PM CDT, 56 minutes earlier.

Area forecast discussion, May 26, 3:49 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
349 PM CDT MON MAY 26 2014

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...SMALLER SCALE MODELS
TEND TO WEAKEN ON-GOING CONVECTION BEFORE MIDNIGHT AND DO NOT SHOW
MUCH DEVELOPING AFTER THAT...WHILE LARGER SCALE MODELS SHOWING
DEVELOPMENT OVERNIGHT AS NEXT UPPER JET APPROACHES. THIS MOST OF
THIS CONVECTION WILL DIE DOWN THIS EVENING...BUT MORE DEVELOPMENT
IS LIKELY OVERNIGHT AS RESPECTABLE UPPER JET APPROACHES. THUS...AM
GOING TO KEEP POPS IN THE HIGH CHANCE SIDE OVERNIGHT. RAIN CHANCES
DIMINISH FARTHER SOUTH AND WEST.

&&

.LONG TERM (WEDNESDAY THROUGH MONDAY)...MODELS STILL RELATIVELY
CONSISTENT IN REGARDS TO UPPER LEVEL LOW. GFS HASNT CHANGED MUCH AT
ALL. ECMWF HOLDS ONTO A WEAK LOW OVER EAST TEXAS A BIT LONGER THAN
IT HAD...EVEN TRYING TO RETROGRADE IT A BIT TO THE NORTH/NORTHWEST.
BECAUSE OF THIS IT KEEPS MOISTURE ACROSS THE AREA LONGER. FOR NOW
WILL LEAN A LITTLE MORE TOWARD GFS AND EARLIER ECMWF RUNS AND NOT
LINGER PRECIP PAST SUNDAY. WEDNESDAY LOOKS LIKE THE BEST DAY FOR
THUNDERSTORM CHANCES IN THE LONG TERM PERIOD WITH UPPER JET
LINGERING OVERHEAD. BY THURSDAY THROUGH THE WEEKEND UPPER LEVEL WIND
PATTERN MUCH WEAKER WITH NO REAL JET DYNAMICS OVERHEAD. HAVE A 40
POP GOING FOR NORTHEAST ZONES ON WEDNESDAY...BUT WILL DROP TO 20-30
FOR REMAINDER OF THE WEEK. DID EXTEND 20 POPS INTO SUNDAY AS HAD
BEEN ON THE FENCE WITH THIS THE PAST COUPLE OF RUNS AND GFS STARTING
TO HINT AT A SLIGHT CHANCE TO GO ALONG WITH ECMWF.

TEMPERATURES WARM A BIT ON WEDNESDAY...THEN LEVEL OUT OR DECREASE
JUST A BIT LATE IN THE WEEK. BY SUNDAY COULD START TO WARM AGAIN
WITH MORE SUN EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    74  88  75  93  73  /  40  20  20  30  20
VICTORIA          70  86  71  87  69  /  50  50  30  40  20
LAREDO            76  97  74  99  73  /  30  10  20  10  20
ALICE             73  91  73  94  71  /  40  20  20  30  20
ROCKPORT          77  83  75  88  75  /  40  30  20  20  20
COTULLA           71  93  71  94  72  /  40  10  20  20  20
KINGSVILLE        75  91  74  94  73  /  30  20  20  30  20
NAVY CORPUS       76  84  76  88  75  /  30  20  20  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
     ZONES: BEE...GOLIAD...VICTORIA.

GM...NONE.

&&

GW/86...SHORT TERM
PZ/83...LONG TERM
Hazardous weather outlook, May 26, 3:06 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
306 PM CDT MON MAY 26 2014

GMZ230-235-250-255-270-275-TXZ229>234-239>247-271100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
306 PM CDT MON MAY 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE COUNTIES OF
BEE...VICTORIA AND GOLIAD COUNTIES THROUGH TUESDAY MORNING.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE NORTHERN
PORTIONS OF SOUTH TEXAS...GENERALLY NEAR AND NORTH OF LAS
TIENDAS...TO SAN DIEGO...TO ODEM...TO PORT ARANSAS LINE. THE MAIN
CONCERN WILL BE STRAIGHT LINE WINDS...ALTHOUGH LARGE HAIL AND A
POSSIBLE TORNADO ARE ALSO POSSIBLE. HOWEVER...THE MAIN CONCERN
THIS AFTERNOON AND TONIGHT WILL BE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FLASH FLOOD WATCH IS IN EFFECT FOR THE COUNTIES OF
BEE...VICTORIA AND GOLIAD COUNTIES THROUGH TUESDAY MORNING.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ESSENTIALLY
ALL OF SOUTH TEXAS ON TUESDAY. THE MAIN CONCERNS WILL BE QUARTER TO
GOLF BALL SIZED HAIL ALONG WITH DAMAGING STRAIGHT-LINE WINDS. A
TORNADO OR TWO CANNOT BE RULED OUT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH
TEXAS WEDNESDAY THROUGH SATURDAY. SOME OF THESE STORMS ON TUESDAY MAY
BECOME STRONG TO SEVERE OVER THE VICTORIA CROSSROADS REGION...WITH
LARGE HAIL AND DAMAGING WINDS.

THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ON TUESDAY ALONG
GULF FACING BEACHES OF THE BARRIER ISLANDS.

.SPOTTER INFORMATION STATEMENT...

AT THIS TIME...SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ISOLATED SEVERE WEATHER
THIS AFTERNOON AND THIS EVENING.

GW/TB/LK

In the hours before

Special weather statement, May 26, 2:34 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
234 PM CDT MON MAY 26 2014

TXZ232-262015-
BEE-
234 PM CDT MON MAY 26 2014

...A STRONG THUNDERSTORM WAS AFFECTING BEE COUNTY...

AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NORMANNA...OR 10 MILES NORTHWEST OF
BEEVILLE...MOVING NORTHEAST AT 15 MPH. FUNNEL CLOUDS MAY BE POSSIBLE
WITH THIS STORM AS RADAR INDICATES SOME WEAK ROTATION.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

CB
Local storm report, May 26, 2:57 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
257 PM CDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     FLASH FLOOD      2 NW VICTORIA           28.84N 97.01W
05/26/2014                   VICTORIA           TX   LAW ENFORCEMENT

            NUMEROUS FLOODED ROADWAYS AND SUBDIVISIONS. WATER AS DEEP

            AS 12-15 INCHES NEAR INTERSECTION OF NURSERY AND PARSONS.

1252 PM     FLASH FLOOD      VICTORIA                28.82N 96.98W
05/26/2014                   VICTORIA           TX   TRAINED SPOTTER

            JUST OVER 5 INCHES OF RAIN IN 6 HRS...ONE MILE NORTH OF
            MALL...THAT IS ON NORTHEAST SIDE OF VICTORIA.

&&

DVOGELSA
Special weather statement, May 26, 3:07 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
307 PM CDT MON MAY 26 2014

TXZ232-233-262045-
BEE-GOLIAD-
307 PM CDT MON MAY 26 2014

...A STRONG THUNDERSTORM WAS AFFECTING EASTERN BEE AND WESTERN
GOLIAD COUNTIES...

AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BERCLAIR...OR 10 MILES NORTHEAST OF
BEEVILLE...MOVING EAST AT 20 MPH. HEAVY RAIN WITH 1 TO 2 INCHES WILL
BE POSSIBLE WITH THIS STORM.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

CB
Special weather statement, May 26, 3:46 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
346 PM CDT MON MAY 26 2014

TXZ232-233-246-262130-
BEE-GOLIAD-REFUGIO-
346 PM CDT MON MAY 26 2014

...A STRONG THUNDERSTORM WAS AFFECTING BEE...GOLIAD AND REFUGIO
COUNTIES...

AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF BLANCONIA...OR 14 MILES EAST
OF BEEVILLE...MOVING EAST AT 20 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

CB
Special weather statement, May 26, 4:04 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
404 PM CDT MON MAY 26 2014

TXZ231-232-241-244-246-262145-
BEE-JIM WELLS-LIVE OAK-REFUGIO-SAN PATRICIO-
404 PM CDT MON MAY 26 2014

...A STRONG THUNDERSTORM WAS AFFECTING BEE...LIVE
OAK...REFUGIO...SAN PATRICIO...AND FAR NORTHEASTERN JIM WELLS
COUNTIES...

AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TYNAN...OR 7 MILES SOUTHWEST OF
SKIDMORE...MOVING EAST AT 25 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THIS STORM WITH 1 TO 2
INCHES.

CB
Local storm report, May 26, 4:41 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
441 PM CDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TORNADO          2 NW TYNAN              28.17N 97.76W
05/26/2014                   BEE                TX   LAW ENFORCEMENT

            REPORT OF DAMAGE TO A GIN NEAR INTERSECTION OF 359 AND
            796. ALSO VISUAL REPORT OF TORNADO LOOKING FROM 188 AND
            630.

&&

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:42 AM CDTSevere Thunderstorm WarningCRPVictoria63 min
May 26, 9:45 AM CDTAreal Flood AdvisoryCRPVictoria2 hr
May 26, 9:57 AM CDTFlash Flood WarningCRPVictoria3 hr
May 26, 2:58 PM CDTFlash Flood WatchCRPBee, Goliad, Victoria30 hr
May 26, 3:14 PM CDTAreal Flood AdvisoryCRPVictoria2 hr
May 26, 4:12 PM CDTTornado WarningCRPBee, San Patricio33 min
May 26, 5:27 PM CDTAreal Flood AdvisoryCRPBee, San Patricio93 min

Nearby

Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.